Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Delayed periods, cramping in lower abdomen, sore breasts, extreme acne on face. Reasons ?

I am on day 48 of my cycle. My period usually comes between days 32-36. I took a pregnancy test on day 36 it was negative. We are trying to conceive. I have cramping in my lower abdomen, and at times, a sharp, but very quick, pain on my lower left side. My breast are slightly sore, and I have had some extreme acne on my face. I have already made an appointment with my OBGYN , but it is not until the end of Nov. Should I seek medical attention before then?
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  156
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello! Clearly there is something a bit out of the ordinary going on here, else your period would have started by now. Aside from pregnancy, there are a number of issues that can delay a woman's period, including thyroid disease, severe stress, illness, ovarian cysts, obesity, excessive exercise, extremely low body weight and certain medications.
Your history and symptoms are suggestive of an ovarian cyst. Ovarian cysts frequently produce hormones that disrupt a woman's cycle and cause menstrual irregularities. These hormones can also trigger "pregnancy symptoms," such as breast tenderness, nausea, acne and bloating. Most ovarian cysts are self-limiting and resolve within a cycle or two, but some do persist, and cysts sometimes rupture or twist, causing sudden, severe pelvic pain.
If your OB/GYN isn't yet aware of all of your symptoms, I'd suggest you communicate them to him/her. While it's reasonable to wait an ovarian cyst out, you may be asked to come in sooner to confirm your diagnosis and discuss other options.
I hope that helps, and good luck!
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor